Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 6, 2018, 8:44 PM CDT for Barbour County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 8:44 PM CDT (01:44 UTC)
- Expired
- Aug 6, 2018, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
County Barbour County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WWUS84 KBMX 070144
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
844 PM CDT MON AUG 6 2018
ALZ050-070215-
Barbour AL-
844 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBOUR COUNTY UNTIL 915
PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 9 miles northwest of Abbeville, moving south at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Texasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8552 3172 8545 3172 8540 3171 8540
3171 8542 3165 8541 3162 8542
TIME...MOT...LOC 0144Z 012DEG 8KT 3165 8538
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:20 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 6, 7:20 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 720 PM CDT Mon Aug 6 2018 .UPDATE... For 00Z Aviation. && .SHORT TERM... Through Tonight. Isolated to scattered showers and storms are ongoing this afternoon around the periphery of upper level ridging, affecting western and far southeastern counties. Better coverage in the northwest is aided my lift from a weak upper level low retrograding across the Mississippi River. An isolated strong to severe storm cannot be ruled out through the early evening hours. Coverage will gradually diminish this evening, with skies clearing overnight. Overnight lows will be in the low to mid 70s. 14 .LONG TERM... Tuesday through next Monday. Tuesday through Thursday: Mid to upper level ridging will gradually decrease its influence over the area through midweek as a positive tilted longwave trough dives southeast into the High Plains with increasing amplitude by Wednesday as it extends from Wisconsin southwest into Arkansas. With relatively higher heights persisting over the southeast, the trough swings east through the Ohio River Valley by Thursday morning with a general zonal flow over the deep south. Tuesday will feature isolated showers and thunderstorms with most activity in the afternoon with greatest coverage southeast. Expect convection to decrease in coverage overnight with few to isolated showers with best chances northwest and southeast. Rain chances will increase further Wednesday as the upper trough approaches the region from the northwest. Convection will decrease to an extent Wednesday night with isolated coverage over the northern third of the forecast area while a few showers will remain possible elsewhere. Scattered convection is likely again Thursday encompassing the northwestern half of our forecast area with isolated activity southeast. Expect isolated convection persisting into Thursday night across much of the area. Tuesday looks to be the warmest day in the extended with highs in the low 90's followed by readings ranging from the upper 80's to around 90 through Wednesday. Overnight conditions will remain humid and mild with readings in the low to mid 70's through Thursday. Friday through Monday: Through the late week time frame a shortwave trough develops over the central plains and digs southeast into the Mid South region by Friday and slides east across the Tennessee Valley in a positive to neutral tilt on Saturday before losing definition as it swings northeast into the southern Mid Atlantic region. Scattered showers and thunderstorms again are expected across much of the area Friday with an isolated coverage Friday night. Scattered convection is forecast to be more confined to our southern and southwest counties Saturday with convection more isolated in nature north and northeast. Broad positive-tilt troughing is left in its wake as most global models have come into better agreement with regard to a deeper trough moves out of Canada and further develops over the Great Lakes region late Saturday then cuts off into an upper low near the Chicago area. Isolated convection is expected across all but our far southeast on Sunday where scattered showers and storms are expected. Isolated convection is forecast Sunday night areawide and continuing into Monday northwest while activity will become scattered in nature southeast. Later this week highs are expected to range from the mid 80's to near 90 with the additional convective activity. Slightly cooler low temperatures are forecast for the latter portion of the long term period with readings ranging from the upper 60's to the lower 70's from Friday through Monday morning. 05 && .AVIATION... 00Z TAF Discussion. VFR conditions forecast the next 24 hours. Rather weak high pressure remains over Central Alabama this period. Isolated convection still ongoing and mainly along outflow boundary interactions. A larger area of convection was in southwest Georgia and will monitor for possible outflow from this area. Otherwise, the convection will slowly dissipate the next hour or two. Chances become too low for any inclusion overnight. Northwest winds will gradually become calm overnight. Tuesday will be much like today and a seasonal summer time day. Winds will pick up after 15-16z to west southwest around 6kts. Scattered cumulus and scattered cirrus will cover the skies. Mean relative humidity values will be just high enough for some shower and thunderstorms by afternoon. Rain chances are only around 30 percent and added PROB30 at all terminals. 75 && .FIRE WEATHER... Slightly lower rain chances expected through Tuesday due to upper level ridging. Rain chances increase for the end of the week. Min RH values will remain high across the area with good moisture content available in the lower levels. Localized light fog and low clouds will be possible near bodies of water each morning. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 92 72 89 71 / 20 30 20 50 50 Anniston 73 93 74 90 72 / 20 30 20 40 40 Birmingham 76 93 76 90 73 / 20 30 20 50 50 Tuscaloosa 76 95 75 92 73 / 20 20 20 50 40 Calera 75 92 74 89 73 / 20 30 20 40 40 Auburn 75 91 74 88 72 / 20 30 30 40 20 Montgomery 76 94 76 91 74 / 20 30 30 40 20 Troy 76 93 74 91 73 / 20 30 30 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 6, 5:03 AM CDT, 15 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 503 AM CDT Mon Aug 6 2018 ALZ011>015-017>050-071315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 503 AM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 6, 3:35 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
335 PM CDT MON AUG 6 2018
ALZ011-062100-
Marion AL-
335 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 400
PM CDT...
At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weston to Hamilton to near Brinn. Movement
was north at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hamilton, Weston and Rankin Fite Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3426 8809 3424 8797 3422 8786 3410 8786
3409 8802 3414 8811
TIME...MOT...LOC 2034Z 190DEG 9KT 3418 8807 3412 8801 3415 8790
32/DavisSpecial weather statement, Aug 6, 3:58 PM CDT, 4 hours 46 minutes before
Special Weather Statement National Weather Service Birmingham AL 358 PM CDT MON AUG 6 2018 ALZ011-062130- Marion AL- 358 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 430 PM CDT... At 357 PM CDT, Doppler radar was tracking a strong thunderstorm just east of Hamilton. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hamilton and Pearces Mill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3407 8785 3408 8795 3419 8793 3418 8782 TIME...MOT...LOC 2057Z 195DEG 2KT 3411 8790 32/Davis
Special weather statement, Aug 6, 4:03 PM CDT, 4 hours 41 minutes before
Special Weather Statement National Weather Service Birmingham AL 403 PM CDT MON AUG 6 2018 ALZ023-024-062130- Jefferson AL-Tuscaloosa AL- 403 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TUSCALOOSA AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 430 PM CDT... At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near Bull City, or 12 miles west of Hueytown, moving northeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Johns, Bull City, Abernant and Weller. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3327 8721 3337 8739 3351 8719 3342 8704 TIME...MOT...LOC 2103Z 218DEG 13KT 3339 8721 32/Davis
Special weather statement, Aug 6, 6:49 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
649 PM CDT MON AUG 6 2018
ALZ026-070015-
St. Clair AL-
649 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR COUNTY
UNTIL 715 PM CDT...
At 649 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ragland, or 12 miles east of Odenville, moving southeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ashville and Ragland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3375 8607 3375 8608 3370 8618 3370 8620
3375 8630 3383 8622
TIME...MOT...LOC 2349Z 312DEG 9KT 3374 8618
32/DavisSpecial weather statement, Aug 6, 7:04 PM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Birmingham AL 704 PM CDT MON AUG 6 2018 ALZ020-070030- Cherokee AL- 704 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE COUNTY UNTIL 730 PM CDT... At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near Gaylesville, or 7 miles northeast of Cedar Bluff, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Broomtown and Fullerton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3436 8548 3426 8546 3429 8559 3437 8556 TIME...MOT...LOC 0004Z 285DEG 7KT 3431 8552 32/Davis
Special weather statement, Aug 6, 8:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
844 PM CDT MON AUG 6 2018
ALZ050-070215-
Barbour AL-
844 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBOUR COUNTY UNTIL 915
PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 9 miles northwest of Abbeville, moving south at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Texasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8552 3172 8545 3172 8540 3171 8540
3171 8542 3165 8541 3162 8542
TIME...MOT...LOC 0144Z 012DEG 8KT 3165 8538
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:18 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bullock, Dallas, Elmore, Greene and 10 more | 16 hr |
| Aug 7, 1:21 PM CDT | Special Weather Statement | BMX | Montgomery | 24 min |
| Aug 7, 1:26 PM CDT | Special Weather Statement | BMX | Elmore | 34 min |
| Aug 7, 1:37 PM CDT | Special Weather Statement | BMX | Walker | 23 min |
| Aug 7, 1:44 PM CDT | Special Weather Statement | BMX | Montgomery | 46 min |
| Aug 7, 2:38 PM CDT | Special Weather Statement | BMX | Fayette | 37 min |
| Aug 7, 2:44 PM CDT | Special Weather Statement | BMX | Chambers | 31 min |
| Aug 7, 2:53 PM CDT | Special Weather Statement | BMX | Coosa | 37 min |
| Aug 7, 2:54 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
| Aug 7, 3:08 PM CDT | Special Weather Statement | BMX | Bibb | 37 min |
| Aug 7, 3:13 PM CDT | Special Weather Statement | BMX | Chambers | 32 min |
| Aug 7, 3:23 PM CDT | Special Weather Statement | BMX | Chilton | 37 min |
| Aug 7, 3:30 PM CDT | Special Weather Statement | BMX | Fayette | 30 min |
| Aug 7, 3:44 PM CDT | Special Weather Statement | BMX | Marion | 31 min |
| Aug 7, 3:58 PM CDT | Special Weather Statement | BMX | Walker | 32 min |
| Aug 7, 4:17 PM CDT | Special Weather Statement | BMX | Jefferson | 28 min |
| Aug 7, 4:20 PM CDT | Special Weather Statement | BMX | Walker | 25 min |
| Aug 7, 4:21 PM CDT | Special Weather Statement | BMX | Marion | 24 min |
| Aug 7, 4:23 PM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Aug 7, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Aug 7, 4:37 PM CDT | Special Weather Statement | BMX | Hale | 38 min |
| Aug 7, 4:49 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Aug 7, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 33 min |
| Aug 7, 5:04 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Aug 7, 5:11 PM CDT | Special Weather Statement | BMX | Hale | 34 min |
| Aug 7, 6:20 PM CDT | Special Weather Statement | BMX | Etowah | 25 min |
| Aug 7, 6:39 PM CDT | Special Weather Statement | BMX | Etowah | 36 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.